Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Mar 28, 2010, 10:29 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2010, 10:29 PM EDT (02:29 UTC)
- Expired
- Mar 28, 2010, 11:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:37 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WFUS51 KRNK 290229
TORRNK
VAC037-083-290300-
/O.NEW.KRNK.TO.W.0004.100329T0229Z-100329T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1100 PM EDT.
* AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
DRYBURG...OR 7 MILES SOUTH OF CLOVER...MOVING NORTHEAST AT 40 MPH.
WIND DAMAGE OCCURRED AT TURBEVILLE WITH THIS STORM AS IT MOVED
THROUGH THE SOUTHERN PART OF HALIFAX COUNTY.
* LOCATIONS IMPACTED INCLUDE...
DRYBURG...
REDOAK...
WYLLIESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3691 7849 3689 7849 3674 7862 3670 7877
3676 7880 3694 7849 3692 7848
TIME...MOT...LOC 0228Z 243DEG 35KT 3675 7870
$$
DS2 follow-up statements
884
WWUS51 KRNK 290241
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT SUN MAR 28 2010
VAC083-290250-
/O.CAN.KRNK.TO.W.0004.000000T0000Z-100329T0300Z/
HALIFAX VA-
1041 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR EASTERN HALIFAX COUNTY IS CANCELLED...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
STORM THAT PROMPTED THE WARNING HAD EXITED THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3689 7849 3675 7861 3673 7867 3675 7868
3676 7866 3679 7868 3682 7867 3683 7868
3694 7849 3692 7848
TIME...MOT...LOC 0240Z 243DEG 35KT 3680 7857
$$
VAC037-290300-
/O.CON.KRNK.TO.W.0004.000000T0000Z-100329T0300Z/
CHARLOTTE VA-
1041 PM EDT SUN MAR 28 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN CHARLOTTE COUNTY...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR REDOAK...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
REDOAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3689 7849 3675 7861 3673 7867 3675 7868
3676 7866 3679 7868 3682 7867 3683 7868
3694 7849 3692 7848
TIME...MOT...LOC 0240Z 243DEG 35KT 3680 7857
$$
DS789
WWUS51 KRNK 290253
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT SUN MAR 28 2010
VAC037-290303-
/O.EXP.KRNK.TO.W.0004.000000T0000Z-100329T0300Z/
CHARLOTTE VA-
1053 PM EDT SUN MAR 28 2010
...THE TORNADO WARNING FOR SOUTHEASTERN CHARLOTTE COUNTY EXPIRES AT
1100 PM EDT...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3689 7849 3675 7861 3673 7867 3675 7868
3676 7866 3679 7868 3682 7867 3683 7868
3694 7849 3692 7848
TIME...MOT...LOC 0253Z 243DEG 35KT 3686 7843
$$
DSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 9:51 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 28, 9:51 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT SUN MAR 28 2010
.SYNOPSIS...
LOW PRESSURE AND COLD FRONT WILL SWING EAST OVER THE AREA LATE
TONIGHT AND PUSH INTO THE MID ATLANTIC MONDAY. HIGH PRESSURE WILL
BRING CLEARING SKIES AND MUCH WARMER WEATHER TO THE AREA FROM MID
WEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
TORNADO WATCH 38 REMAINS IN EFFECT UNTIL 1 AM FOR PORTIONS OF SOUTHSIDE
VA INTO NW NC PIEDMONT. HAVE HAD REPORTS OF PENNY SIZED HAIL IN
YANCEYVILLE BUT NOTHING OF SVR CRITERIA. SFC WEDGE RESIDES JUST IN
THE AREA OF CONVECTION...SO IT IS A CLOSE CALL AND TO IF ANY SVR
WINDS OR ROTATIONS COULD REACH THE SFC PER INVERSION.
THE OTHER MAIN ISSUE WILL BE THE FLOOD WATCH. RAINFALL ACCELARATED
FURTHER EAST THIS AFTN AND SITUATION LOOKS BETTER FOR THE WRN HALF
OF THE CWA OVERNIGHT AS SHOWER ACTIVITY IS SCATTERED AND NOT THAT
HEAVY. THE JET STRUCTURE STILL FAVORS ANOTHER 3-6 HOURS OF
CONVECTION OVER THE PIEDMONT SO KEEPING THE FLOOD WATCH JUST EAST
OF THE BLUE RIDGE...AND CANCELLING THE WEST.
TEMPS OVERNIGHT WILL HOLD STEADY AND MAY RISE A DEGREE OR TWO...AS
THE FRONT STAYS WEST OF US EARLY AND THE COOLER AIRMASS LAGS.
WITH MODEL BIAS TENDING TO REMOVE POPS TOO QUICKLY FROM THE
EXTREME SE PORTION OF THE CWA AS LOW PRESSURE MOVES TOWARDS THE
COAST...HELD ONTO TO HIGHER POPS IN THE EAST 12Z TO 18Z MONDAY.
THEN...TRIED TO DRY OUT THE MIDDLE BETWEEN EXITING LOW AND THE
UPSLOPE IN THE WEST. WENT WITH HIGH TEMPERATURES FROM THE UPPER 40S
IN THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST CLOSER TO THE
COOL GUIDANCE WITH THE ADDITIONAL CLOUD COVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TRICKY FORECAST FOR MONDAY NIGHT INTO TUESDAY NIGHT. GFS THE
OUTLIER OF THE SHORT-MIDTERM MODELS IN THE IMPACT OF A STRONG
SHORT WAVE TROF THAT WILL MOVE EAST AND NORTHEAST OUT OF SOUTHERN
ARKANSAS AND SIGNIFICANTLY AMPLIFY AND SLOW THE UPPER TROF MOVING
EAST OUT OF THE LOWER OHIO VALLEY. THE MORE AGGRESSIVE GFS
SOLUTION RESULTS IN A MUCH SLOWER UPPER AND SURFACE LOW THAT
ALLOWS WRAP AROUND MOISTURE IN THE DEFORMATION ZONE TO LINGER OVER
BLACKSBURG FORECAST AREA MUCH LONGER THAN DEPICTED BY EITHER THE
NAM OR ECMWF.
LATEST DISCUSSION FROM HPC IS INDICATING THAT GFS IS SUFFERING FROM
CONVECTIVE GRID-SCALE FEEDBACK ACROSS FLORIDA/SE COAST THAT EVENTUALLY
CONTRIBUTES TO QUESTIONABLY STRONG PHASING WITH AND SLOWING OF THE
PARENT CYCLONE. AGREE WITH HPC THAT BLEND OF THE NAM/ECMWF EARLY
BEFORE TRANSITIONING AWAY FROM THE NAM AND TOWARD THE ECWMF AND
ENSEMBLE MEANS LATE IN THE PERIOD IS WARRANTED.
THE LATTER SOLUTIONS SUPPORT THE THREAT OF WIDESPREAD PRECIPITATION
UNDER THE DEFORMATION ZONE OF THE UPPER LOW MOVING OUT OF THE
NORTHERN PORTIONS OF THE BLACKSBURG FORECAST AREA BY EARLY MONDAY
NIGHT...TO BE REPLACED BY MAINLY DIURNALLY-DRIVEN SHOWERS UNDER
THE UPPER COOL...AND SOME UPSLOPING ACROSS THE WEST...TUESDAY
INTO TUESDAY EVENING. SOME WET SNOW MAY EVEN MIX IN AT TIMES ACROSS
THE HIGHER TERRAIN AS COLDER AIR SPREADS INTO THE REGION ON THE
BACKSIDE OF THE DEPARTING SYSTEM.
SURFACE AND UPPER HIGH PRESSURE BUILDING INTO THE AREA FROM THE
WEST SHOULD ALLOW FOR SKIES TO GRADUALLY CLEAR TUESDAY NIGHT...WITH
DRY AND WARMER WEATHER TO RETURN ON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE PINWHEELING OVER THE ATLANTIC AND DEEP FULL LATITUDE
TROF OVER THE WESTERN PORTION OF THE NATION WILL ESTABLISH A STABLE
OMEGA BLOCK...WITH FULL LATITUDE UPPER RIDGING OVER THE EASTERN
PORTION OF THE NATION THROUGH THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE EXPECTED TO REMAIN OVER THE SOUTHEASTERN STATES THROUGH
MUCH OF THE PERIOD...MAINTAINING SOUTHWESTERLY-WESTERLY SURFACE
FLOW OVER THE BLACKSBURG FORECAST AREA.
850 MILLIBAR TEMPERATURES FORECAST TO RISE INTO 16-18C RANGE...
AND WITH ABUNDANT INSOLATION EXPECTED...WILL LIKELY SEE TEMPERATURES
REACH WELL INTO THE 60S-MID 70S IN THE MOUNTAINS...WITH READINGS
IN THE LOWER TO MID 80S QUITE POSSIBLE EAST OF THE BLUE RIDGE DUE
TO ADDITIONAL BENEFIT OF COMPRESSIONAL DOWNSLOPE WARMING.
AIR MASS EXPECTED TO REMAIN FAIRLY DRY THROUGH THE PERIOD...WITH
DEW POINTS GENERALLY IN THE 40S...SO EXPECT GOOD DIURNAL
TEMPERATURE CURVE. NIGHTTIME LOWS SHOULD RANGE FROM THE 40S IN THE
DEEPER MOUNTAIN VALLEYS...TO MAINLY 50S BY THE END OF THE PERIOD
ACROSS THE PIEDMONT.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
CONVECTION WITH HEAVY RAINS AND EMBEDDED TSRA WILL AFFECT THE
DAN/LYH CORRIDOR INTO EARLY OVERNIGHT...06Z TIME FRAME. CIGS/VSBYS
ARE GOING TO VARY FROM MVFR TO LIFR...BUT PREDOMINANTLY STAY ON
THE LOW END.
CONFIDENCE IN MODELS IS LOW...AS THEY ARE VARYING FROM CLEARING
OUT THE LOW CIGS OVERNIGHT IN THE WEST TO KEEPING IFR OR LOWER
GOING. GIVEN THE FRONT TO OUR WEST...WILL HOLD ONTO PESSIMISTIC
FORECAST FOR THE AREA...BUT INCREASE CIGS BEHIND THE FRONT TO MVFR
AT ROANOKE/LYH/DAN BY 09Z-15Z. NW TO NORTH FLOW BEHIND THE FRONT
WILL KEEP CIGS LOWER AT BLF...BUT LWB SHOULD JUMP BACK TO MVFR BY
15Z AS WELL.
ARRIVAL OF SURFACE HIGH PRESSURE FOLLOWING THIS SYSTEM SHOULD
BRING VFR CONDITIONS BACK ON TUESDAY EAST OF THE BLUE RIDGE.
CLOUDS MAY LINGER IN THE MOUNTAINS UNTIL TUESDAY NIGHT WITH
CLEARING SKIES BY WEDNESDAY WHEN INCREASED DRYING/SUBSIDENCE TAKES
SHAPE. EXPECT VFR AT ALL SITES WEDNESDAY NIGHT INTO THURSDAY UNDER
HIGH PRESSURE.
&&
.HYDROLOGY...
FLOOD WATCH WILL BE TRIMMED ON ITS WESTERN EDGE AS BEST MOISTURE
TRANSPORT REMAINS ACROSS THE PIEDMONT. SOME FLASH FLOODING HAS
ALREADY OCCURRED AND WILL HAVE TO MONITOR FF SITUATION FOR SEVERAL
MORE HOURS ACROSS CASWELL...PITTSYLVANIA...AND HALIFAX. FAST
MOVING CELLS HAVE BEEN TRAINING FOR SEVERAL HOURS ALREADY. RADAR
HAS ALSO BEEN UNDERESTIMATING AMOUNTS...POSSIBLY BY UP TO 50 PERCENT
THIS EVENING. LOOKS LIKE THE DAN RIVER BASIN ACROSS NORTH CAROLINA
HAS ALREADY RECEIVED 1 TO 2 INCHES OF BASIN-WIDE RAIN AND VERY FAST RISES
ARE LIKELY ON THE DAN RIVER LATER THIS EVENING AND TOMORROW. RIVER
FLOOD FORECASTS FOR THE DAN WILL BE ON THE WAY ONCE RFC GUIDANCE IS
DELIVERED. WILL BE LOOKING AT THE JAMES BASIN AS WELL BUT AXIS OF HEAVIEST
RAIN HAS BEEN MOSTLY EAST OF THE JAMES SO FORECASTS MAY COME DOWN
SOME THERE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ022>024-032>035-
043>047-058-059.
NC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NCZ003>006-020.
WV...NONE.
&&
SYNOPSIS...KK/WP
NEAR TERM...KK/WP
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...KK/WP
HYDROLOGY...PCHazardous weather outlook, Mar 28, 10:03 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1003 PM EDT SUN MAR 28 2010 NCZ003-004-020-VAZ022>024-032>035-043-045>047-059-300215- SURRY-STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 1003 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. NCZ005-006-VAZ044-058-300215- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- 1003 PM EDT SUN MAR 28 2010 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... ...TORNADO WATCH 38 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A THREAT OF HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AND EVEN ISOLATED TORNADOES EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO SEND IN REPORTS OF FLOODING...WIND DAMAGE OR HAIL. NCZ001-002-018-019-VAZ007-009>020-WVZ042>045-300215- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 1003 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 9:05 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 1 S MONROETON 36.27N 79.73W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
FLOODING ALONG CUNNINGHAM MILL ROAD, FROM A CREEK THAT
FLOWS INTO THE HAW RIVER.
0833 PM FLASH FLOOD 3 NNE REIDSVILLE 36.40N 79.66W
03/28/2010 ROCKINGHAM NC COUNTY OFFICIAL
WOLF ISLAND CREEK FLOODING A PORTION OF WOLF ISLAND ROAD.
&&
WHPSpecial weather statement, Mar 28, 9:29 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT SUN MAR 28 2010
VAZ058-059-290215-
CHARLOTTE VA-HALIFAX VA-
929 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
BOSTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR REDOAK AROUND 945 PM AND WYLLIESBURG AROUND
1000 PM.
LAT...LON 3695 7847 3682 7854 3673 7862 3660 7893
3674 7902 3705 7846 3703 7845
EXPERIMENTAL
DSSpecial weather statement, Mar 28, 9:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN MAR 28 2010
NCZ006-VAZ058-290215-
CASWELL NC-HALIFAX VA-
945 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND HALIFAX COUNTIES...
AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURBEVILLE AROUND 1000 PM.
LAT...LON 3654 7902 3654 7914 3648 7914 3643 7923
3650 7929 3656 7923 3655 7922 3657 7921
3675 7898 3664 7882
EXPERIMENTAL
DSLocal storm report, Mar 28, 10:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG TURBEVILLE 36.62N 79.03W
03/28/2010 HALIFAX VA PUBLIC
PUBLIC REPORT OF TREE DAMAGE IN YARD AND LOUD LOCOMOTIVE
SOUND FROM POSSIBLE TORNADO.
&&
PCSpecial weather statement, Mar 28, 10:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SUN MAR 28 2010
VAZ058-059-290300-
CHARLOTTE VA-HALIFAX VA-
1024 PM EDT SUN MAR 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 1023 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CLOVER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR REDOAK AROUND 1030 PM AND WYLLIESBURG AROUND
1045 PM.
LAT...LON 3689 7849 3672 7862 3672 7868 3672 7879
3688 7878 3695 7848
EXPERIMENTAL
DSLocal storm report, Mar 28, 10:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 2 S DANVILLE CITY 36.55N 79.42W
03/28/2010 PITTSYLVANIA VA LAW ENFORCEMENT
LUNA LAKE ROAD IS UNDER WATER.
&&
MATTAROCHIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Mar 28, 9:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Mar 28, 9:45 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| Mar 28, 9:49 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Mar 28, 9:58 PM EDT | Tornado Warning | RNK | Halifax | 47 min |
| Mar 28, 10:24 PM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 30 hr |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 13 hr |
| Mar 28, 10:36 PM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Mar 28, 10:45 PM EDT | Special Weather Statement | RNK | Halifax | 45 min |
| Mar 28, 10:52 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 53 min |
| Mar 29, 3:41 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 8 hr |
| Mar 29, 7:43 AM EDT | Areal Flood Warning | RNK | Charlotte | 4 hr |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.